Alert archive / New York / Winter Storm Warnings in 2024
Winter Storm Warning 2, NWS Albany, NY
NWS Albany, NY issued this winter storm warning at Jan 12, 2024, 3:36 AM EST for Hamilton County, Warren County, New York. It took effect at Jan 12, 2024, 10:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2024, 3:36 AM EST (08:36 UTC)
- In effect from
- Jan 12, 2024, 10:00 PM EST
- Expired
- Jan 13, 2024, 8:13 AM EST
- In force
- 10 hr
- Issued by
- NWS Albany, NY
Counties Hamilton County, NY, Warren County, NY
The radar
The Albany radar (KENX), 114 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
384 WWUS41 KALY 120836 WSWALY URGENT - WINTER WEATHER MESSAGE National Weather Service Albany NY 336 AM EST Fri Jan 12 2024 NYZ033-042-122200- /O.NEW.KALY.WS.W.0002.240113T0300Z-240113T1800Z/ Hamilton-Northern Warren- Including the cities of Long Lake, Sabattis, Hoffmeister, Wells, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, and Hague 336 AM EST Fri Jan 12 2024 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SATURDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 10 inches. Highest snow amounts above 2000 feet. Winds gusting as high as 50 mph. * WHERE...Hamilton and Northern Warren Counties. * WHEN...From 10 PM this evening to 1 PM EST Saturday. * IMPACTS...Travel could be very difficult. Gusty winds could bring down tree branches. * ADDITIONAL DETAILS...The heaviest snow will fall over at elevations greater than 2000 feet. Snowfall rates could reach an inch per hour late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ NYZ032-082-VTZ013-014-122200- /O.NEW.KALY.WW.Y.0004.240113T0300Z-240113T1800Z/ Northern Herkimer-Northern Fulton-Bennington-Western Windham- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Caroga Lake, Stamford, Bennington, Woodford State Park, Pownal, Stratton, and Londonderry 336 AM EST Fri Jan 12 2024 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SATURDAY... * WHAT...Snow with brief mixed precipitation of sleet and spotty freezing rain. Total snow accumulations 3 to 7 inches and ice accumulations of a light glaze over the higher terrain. Winds gusting 40 to 60 mph. * WHERE...In New York, Northern Herkimer and Northern Fulton Counties. In Vermont, Bennington and Western Windham Counties. * WHEN...From 10 PM this evening to 1 PM EST Saturday. * IMPACTS...Plan on slippery road conditions. Strong winds could cause damage to trees and power lines. * ADDITIONAL DETAILS...The heaviest snow will fall over at elevations greater than 1500 feet. Snowfall rates could reach an inch per hour late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ WASULA
4 follow-up statements
673 WWUS41 KALY 122051 WSWALY URGENT - WINTER WEATHER MESSAGE National Weather Service Albany NY 351 PM EST Fri Jan 12 2024 NYZ033-042-131100- /O.CON.KALY.WS.W.0002.240113T0300Z-240113T1800Z/ Hamilton-Northern Warren- Including the cities of Long Lake, Sabattis, Hoffmeister, Wells, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, and Hague 351 PM EST Fri Jan 12 2024 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SATURDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 10 inches and ice accumulations of up to a light glaze. Winds gusting as high as 50 mph. * WHERE...Hamilton and Northern Warren Counties. * WHEN...From 10 PM this evening to 1 PM EST Saturday. * IMPACTS...Travel could be very difficult. Gusty winds could bring down tree branches. * ADDITIONAL DETAILS...The heaviest snow will fall at elevations greater than 2000 feet. Snowfall rates of 1 to 2 inches per hour are possible overnight tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ NYZ032-082-VTZ013-014-131100- /O.CON.KALY.WW.Y.0004.240113T0300Z-240113T1800Z/ Northern Herkimer-Northern Fulton-Bennington-Western Windham- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Caroga Lake, Stamford, Bennington, Woodford State Park, Pownal, Stratton, and Londonderry 351 PM EST Fri Jan 12 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 7 inches and ice accumulations of up to a light glaze. Winds gusting as high as 40 to 60 mph. * WHERE...In New York, Northern Herkimer and Northern Fulton Counties. In Vermont, Bennington and Western Windham Counties. * WHEN...From 10 PM this evening to 1 PM EST Saturday. * IMPACTS...Plan on slippery road conditions. Strong winds could cause damage to trees and power lines. * ADDITIONAL DETAILS...The heaviest snow will fall at elevations greater than 1500 feet. Snowfall rates of 1 to 2 inches per hour are possible overnight tonight, especially in the southern Greens. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
007 WWUS41 KALY 130316 WSWALY URGENT - WINTER WEATHER MESSAGE National Weather Service Albany NY 1016 PM EST Fri Jan 12 2024 NYZ033-042-131015- /O.CON.KALY.WS.W.0002.000000T0000Z-240113T1800Z/ Hamilton-Northern Warren- Including the cities of Long Lake, Sabattis, Hoffmeister, Wells, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, and Hague 1016 PM EST Fri Jan 12 2024 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 10 inches and ice accumulations of up to a light glaze. Winds gusting as high as 50 mph. * WHERE...Hamilton and Northern Warren Counties. * WHEN...Until 1 PM EST Saturday. * IMPACTS...Travel could be very difficult. Gusty winds could bring down tree branches. * ADDITIONAL DETAILS...The heaviest snow will fall at elevations greater than 2000 feet. Snowfall rates of 1 to 2 inches per hour are possible overnight tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ NYZ032-082-VTZ013-014-131015- /O.CON.KALY.WW.Y.0004.000000T0000Z-240113T1800Z/ Northern Herkimer-Northern Fulton-Bennington-Western Windham- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Caroga Lake, Stamford, Bennington, Woodford State Park, Pownal, Stratton, and Londonderry 1016 PM EST Fri Jan 12 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 7 inches and ice accumulations of up to a light glaze. Winds gusting as high as 40 to 60 mph. * WHERE...In New York, Northern Herkimer and Northern Fulton Counties. In Vermont, Bennington and Western Windham Counties. * WHEN...Until 1 PM EST Saturday. * IMPACTS...Plan on slippery road conditions. Strong winds could cause damage to trees and power lines. * ADDITIONAL DETAILS...The heaviest snow will fall at elevations greater than 1500 feet. Snowfall rates of 1 to 2 inches per hour are possible overnight tonight, especially in the southern Greens. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
538 WWUS41 KALY 130851 WSWALY URGENT - WINTER WEATHER MESSAGE National Weather Service Albany NY 351 AM EST Sat Jan 13 2024 NYZ033-042-131800- /O.CON.KALY.WS.W.0002.000000T0000Z-240113T1800Z/ Hamilton-Northern Warren- Including the cities of Long Lake, Sabattis, Hoffmeister, Wells, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, and Hague 351 AM EST Sat Jan 13 2024 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Heavy mixed precipitation. Additional snow accumulations of up to 2 to 4 inches and ice accumulations of a light glaze. Winds gusting as high as 40 to 50 mph. * WHERE...Hamilton and Northern Warren Counties. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Plan on slippery road conditions. Strong winds could cause damage to trees and power lines. * ADDITIONAL DETAILS...The heaviest snow will fall at elevations greater than 2000 feet. Snowfall rates of 1 to 2 inches per hour are possible this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ NYZ032-131800- /O.NEW.KALY.WS.A.0002.240114T1800Z-240115T1200Z/ /O.CON.KALY.WW.Y.0004.000000T0000Z-240113T1800Z/ Northern Herkimer- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, and Northwood 351 AM EST Sat Jan 13 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...For the Winter Weather Advisory, wet snow. Additional snow accumulations of 1 to 3 inches. Winds gusting as high as 50 mph. For the Winter Storm Watch, heavy snow possible. Total snow accumulations of 7 inches or more possible along and north of Route 28. Winds could gust as high as 35 mph. * WHERE...Northern Herkimer County. * WHEN...For the Winter Weather Advisory, until 1 PM EST this afternoon. For the Winter Storm Watch, from Sunday afternoon through Monday morning. * IMPACTS...Travel could be very difficult to impossible. Strong winds could cause tree damage. * ADDITIONAL DETAILS...The heaviest snow will fall at elevations greater than 1500 feet. Snowfall rates of 1 inch per hour are possible this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Monitor the latest forecasts for updates on this situation. && $$ NYZ082-VTZ013-014-131800- /O.CON.KALY.WW.Y.0004.000000T0000Z-240113T1800Z/ Northern Fulton-Bennington-Western Windham- Including the cities of Caroga Lake, Stamford, Bennington, Woodford State Park, Pownal, Stratton, and Londonderry 351 AM EST Sat Jan 13 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Mixed precipitation. Additional snow accumulations of 2 to 5 inches and ice accumulations of a light glaze. Winds gusting as high as 50 to 60 mph. * WHERE...In New York, Northern Fulton County. In Vermont, Bennington and Western Windham Counties. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Plan on slippery road conditions. Very strong winds could cause damage to trees and power lines. * ADDITIONAL DETAILS...The heaviest snow will fall at elevations greater than 1500 feet. Snowfall rates of 1 inch per hour are possible this morning, especially in the southern Greens. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
810 WWUS41 KALY 131313 WSWALY URGENT - WINTER WEATHER MESSAGE National Weather Service Albany NY 813 AM EST Sat Jan 13 2024 NYZ033-042-131415- /O.CAN.KALY.WS.W.0002.000000T0000Z-240113T1800Z/ Hamilton-Northern Warren- Including the cities of Long Lake, Sabattis, Hoffmeister, Wells, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, and Hague 813 AM EST Sat Jan 13 2024 ...WINTER STORM WARNING IS CANCELLED... Precipitation has changed to plain rain as temperatures have risen above freezing across the eastern and central Adirondacks. No additional snow accumulation is expected this morning for Hamilton and Northern Warren Counties, so the Winter Storm Warning has been cancelled. $$ NYZ032-132300- /O.CAN.KALY.WW.Y.0004.000000T0000Z-240113T1800Z/ /O.CON.KALY.WS.A.0002.240114T1800Z-240115T1200Z/ Northern Herkimer- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, and Northwood 813 AM EST Sat Jan 13 2024 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...Heavy lake effect snow possible. Total snow accumulations greater than 7 inches possible within lake effect snow along and north of Route 28. Winds could gust as high as 35 mph. * WHERE...Northern Herkimer County. * WHEN...From Sunday afternoon through Monday morning. * IMPACTS...Travel could be very difficult due to snow covered roadways and low visibility from heavy lake effect snow. * ADDITIONAL DETAILS...No additional snow accumulation is expected this morning as precipitation has changed to rain. However, snowfall will return by Sunday afternoon due to lake effect. Gusty winds may allow for blowing and drifting of snow at times on Sunday into Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ NYZ082-VTZ013-014-131415- /O.CAN.KALY.WW.Y.0004.000000T0000Z-240113T1800Z/ Northern Fulton-Bennington-Western Windham- Including the cities of Caroga Lake, Stamford, Bennington, Woodford State Park, Pownal, Stratton, and Londonderry 813 AM EST Sat Jan 13 2024 ...WINTER WEATHER ADVISORY IS CANCELLED... Precipitation has changed to plain rain as temperatures have risen above freezing across the far southern Adirondacks and southern Green Mountains. No additional snow accumulation is expected this morning, so the Winter Weather Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this winter storm warning went out at Jan 12, 1:00 AM EST, 2 hours 36 minutes earlier.
Area forecast discussion, Jan 12, 1:00 AM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
100 AM EST Fri Jan 12 2024
.SYNOPSIS...
Lake effect snow will end this morning for the western
Adirondacks. High pressure briefly builds today with cold and dry
weather. Another strong storm system will bring
snow, mixed precipitation and windy conditions back into eastern New
York and western New England Friday night into Saturday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
.UPDATE...As of 1240 AM EST...The lake effect has been
disrupted and have become diffuse. Some widely scattered snow
showers and flurries with a few sprinkles in the Hudso River
Valley continue this morning with the upper level disturbance
passing through. The pcpn should diminish over the next few
hours, as the cold front sags southward. Lows will fall into 20s
to lower 30s. The skies will become partly cloud south and east
of the Capital Region. Some adjustments to sky cover and PoPs
and weather with this update. Any snow accumulations will be
dusting to less than two tenths of an inch.
.PREV DISCUSSION [0925 PM EST]...A compact upper level
disturbance now located near the central NY/PA border and
tracking east. Forcing and low level moisture ahead of and
slightly north of this feature will allow for scattered showers
of snow and rain to continue through around 1 AM, with snow
mainly above 1500 feet, and either a rain/snow mix, or plain
rain below.
As this feature tracks east, there could be a brief lake band
off Ontario extending into portions of southern Herkimer County
and eventually northwest Schoharie County, possibly producing a
quick inch or two of snow. Elsewhere, some scattered additional
coatings will be possible, mainly above 1000 feet.
Some clearing may develop after midnight across portions of the
mid Hudson Valley, and perhaps the upper Hudson Valley, with
some lake effect clouds persisting between these locations
across the Mohawk Valley and Berkshires.
Low temps around daybreak may fall into the mid/upper 20s where
some breaks in the clouds develop, while only falling into the
lower 30s where clouds persist.
UPDATE...As of 7 PM EST, previous Winter Weather Advisory for N.
Herkimer County no longer in effect. Scattered snow showers
(except rain or rain/snow mix for elevations below 1000 feet)
continue across the region outside of the mid Hudson Valley and
much of southern Litchfield County.
Strong shortwave currently across SW NY will continue tracking
eastward through around 2 AM. Forcing from this feature combined
with shallow lake moisture should allow for at least scattered
snow showers to continue through midnight, with rain initially
mixed in for the lower elevations. Additional accumulations of a
coating to an inch will be possible during this time, mainly for
elevations above 1000 feet, although can not rule out up to 2
inches where snow showers persist longest.
Snow shower coverage should then decrease after midnight as the
shortwave passes, however low clouds may persist and/or
redevelop in the wake of the shortwave as subsidence increases
and potentially traps some low level moisture in place.
[PREVIOUS 655 PM EST]...Areas of showers and snow showers
expanding east across the region associated with a weak cold
front. Enhanced snows into northern Herkimer County will end
this evening with totals of 3 to 6 inches. Lots of clouds
upstream, so once the rain and snow showers end, lots of clouds
overnight. The southern edge of clouds could nudge north of the
mid Hudson Valley and NW CT, where temperatures could cool more
than cloudy areas.
Lows in the 20s to lower 30s.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY/...
High Wind Watch has been issued from 10 pm Friday to 10 am
Saturday for the southern Greens of Bennington County, the
northern Berkshires of Berkshire County and the northern
Taconics of eastern Rensselaer County...
Flood Watch issued for Litchfield County CT 10 PM Friday
through 4 PM Saturday...
Thicker clouds likely to retreat north and east through the day,
allowing for some periods of filtered sun, as mid and high
clouds from the approaching system spread into our region
through the afternoon. Warm advection also increases through the
day Friday. Highs Friday in the 40s with 30s higher terrain.
Strong upper low tracks north and west of our region Friday
night through Saturday and exits into eastern Canada through the
day Sunday. Strong warm advection, highly anomalously strong
southerly boundary layer winds, low level forcing and isentropic
lift support precipitation spreading through our region Friday
night, beginning as snow in higher elevations and a mix in most
other areas. Higher terrain of the southern Adirondacks and
southern Green Mountains could see wet snow much of Friday
night, potentially 4 or more inches.
The extremely strong boundary layer winds could mix down to the
higher terrain of the Berkshires, Rensselaer Plateau and
southern Green Mountains, where High Wind Watches are in effect.
Strong winds could affect other areas and Wind Advisories may
be needed in addition to High Wind headlines when confidence
increases.
Mixed precipitation and snow will change to rain, first in
southern areas and in the Mohawk and Hudson Valleys, by daybreak
Saturday, then higher terrain daybreak into Saturday morning in
higher peaks of the southern Adirondacks and southern Green
Mountains. Locally heavy rain, especially from the mid Hudson
Valley into NW CT, could produce some additional flooding
through the day Saturday. The Flood Watch may need to be
expanded in the future. Lingering upper energy and cold
advection, along with slowly decreasing coverage of rain will
limit any warming of temperatures but strong west to southwest
low level flow will help with mixing before the deep cold
advection begins later Saturday afternoon and night. Highs
Saturday in the 40s to lower 50s and around 40 southern
Adirondacks.
Deeper cold advection spreads across the region through Sunday
and the west to southwest low level flow suggests any lake
effect snow shower activity will be focused on extreme northern
Herkimer County or just north of Herkimer County. A northern
stream upper impulse rotating around the exiting upper low and
associated leading edge of colder air could provide extra low
level forcing in a zone of shallow instability Sunday to produce
an organized line or band of snow showers, maybe an isolated
squall Sunday afternoon. Highs Sunday around 30 to mid 30s with
around 20 to mid 20s higher terrain.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Dry weather Monday with highs in the 20s to lower 30s and around
20 higher terrain. Still some signal in long range
guidance/ensembles for a possible fast moving upper impulse and
zone of low level forcing that would support some snow somewhere
in the northeastern U.S. but the spread in storm track and
timing is still quite considerable. So, including chances for
snow Tuesday into Wednesday, then drying out for most areas,
with more lake effect snow shower activity into Thursday.
Highs Tuesday in the 20s to lower 30s and around 20 higher
terrain. Highs Wednesday in the 20s with upper teens higher
terrain. Highs Thursday in the 20s to lower 30s with around 20
higher terrain.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
MVFR ceilings persist at ALB and PSF tonight as westerly flow advect
lake moisture down the Mohawk Valley towards these terminals. There
may be some brief improvements to VFR as upper level riding from the
mid-Atlantic builds northward so including TEMPOs for VFR ceilings
from 06 - 10 UTC. Otherwise, GFL and POU should remain VFR.
By 10 - 12 UTC, ceilings at all terminals should improve to VFR as
ridging moves overhead. However, forecast soundings suggest that the
subsidence inversion lowers towards midday, resulting in MVFR
ceilings returning at ALB, PSF, and GFL. Cirrus clouds will increase
in coverage and thickness through the day from south to north ahead
of our next approaching disturbance. Once cirrus become thick
enough, MVFR ceilings should erode away with VFR ceilings returning.
This should occur at the aforementioned sites by 23 - 03 UTC.
Towards the end of the TAF period, we will monitor an area of
precipitation arriving from south to north. POU will see
precipitation first arrive as rain by 01 - 03 UTC before it spreads
into ALB and PSF by 03 - 06 UTC. ALB likely will see snow or
rain/snow mix with snow at PSF. GFL should hold off until after 06
UTC. Precipitation likely falls steady/moderately at the onset so
reduced visibility to MVFR is possible, especially where it starts
as snow. Ceilings will also deteriorate as precipitation arrives
late in the TAF period.
Light and variable winds tonight into tomorrow shift out of the east-
southeast by 21 - 00 UTC and increase, becoming sustained 10 - 15kts
with gusts up to 15-20kts as precipitation arrives.
Outlook...
Friday Night: High Operational Impact. Windy With Gusts To 39 kts. Definite RA...SN.
Saturday: High Operational Impact. Breezy. Likely SHRA...RA.
Saturday Night: Low Operational Impact. Breezy. Slight Chance of SHSN.
Sunday: Moderate Operational Impact. Windy With Gusts To 33 kts. Chance of SN.
Sunday Night: Low Operational Impact. Breezy. NO SIG WX.
Martin Luther King Jr Day: Low Operational Impact. NO SIG WX.
Monday Night: Low Operational Impact. Slight Chance of SN.
Tuesday: Moderate Operational Impact. Chance of SN.
&&
.HYDROLOGY...
River flood warnings are in effect for the
Housatonic Basin still.
Another storm system may bring 0.5 to 2 inches of rainfall
or liquid equivalent Friday night through Saturday. WPC has
locations south of the Capital Region in a Slight Risk of
exceeding the flash flood guidance in these areas in Day 3 (Fri
Night into Saturday morning). A Flood Watch was issued for
Litchfield County where flows remain high and flooding
continues. The Flood Watch may need to be expanded across the
mid Hudson valley later if confidence increases.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch from this evening through Saturday afternoon for
CTZ001-013.
NY...High Wind Watch from this evening through Saturday morning for
NYZ054.
MA...High Wind Watch from this evening through Saturday morning for
MAZ001.
VT...High Wind Watch from this evening through Saturday morning for
VTZ013.
&&
SYNOPSIS...NAS/Wasula
NEAR TERM...KL/NAS/Wasula
SHORT TERM...NAS
LONG TERM...NAS
AVIATION...Speciale
HYDROLOGY...NASHazardous weather outlook, Jan 11, 4:05 PM EST, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 405 PM EST Thu Jan 11 2024 MAZ025-NYZ033-038>043-047>053-058>061-063>066-082>084-VTZ014-015- 121100- Southern Berkshire-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Western Greene- Eastern Greene-Western Columbia-Eastern Columbia-Western Ulster- Eastern Ulster-Western Dutchess-Eastern Dutchess-Northern Fulton- Southeast Warren-Southern Washington-Western Windham-Eastern Windham- 405 PM EST Thu Jan 11 2024 This Hazardous Weather Outlook is for western Massachusetts, east central New York, eastern New York and southern Vermont. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Another system will bring snow, mixed precipitation and rainfall to the region Friday night through Saturday. Winter and Wind headlines may be needed again. Also, a Flood Watch may be needed for part of the region. Lake effect snow event possible late in the weekend into early next week for the western Adirondacks. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ001-NYZ054-VTZ013-121100- Northern Berkshire-Eastern Rensselaer-Bennington- 405 PM EST Thu Jan 11 2024 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for western Massachusetts, east central New York and southern Vermont. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. Another system will bring snow, mixed precipitation and rainfall to the region Friday night through Saturday. Winter and Wind headlines may be needed again. Also, a Flood Watch may be needed for part of the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ001-013-121100- Northern Litchfield-Southern Litchfield- 405 PM EST Thu Jan 11 2024 ...FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... This Hazardous Weather Outlook is for northwestern Connecticut. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Another system will bring snow, mixed precipitation and rainfall to the region Friday night through Saturday. Winter and Wind headlines may be needed again. Lake effect snow event possible late in the weekend into early next week for the western Adirondacks. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ032-121100- Northern Herkimer- 405 PM EST Thu Jan 11 2024 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for northern Herkimer County. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Another system will bring snow, mixed precipitation and rainfall to the region Friday night through Saturday. Winter and Wind head lines may be needed again. Lake effect snow event possible late in the weekend into early next week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report winter precipitation amounts to the National Weather Service in Albany New York.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 3:26 AM EST | High Wind Warning | ALY | Columbia, Rensselaer, Washington | 29 hr |
| Jan 12, 3:26 AM EST | Wind Advisory | ALY | Albany, Dutchess, Fulton, Greene, Hamilton, Herkimer and 8 more | 29 hr |
| Jan 12, 3:36 AM EST | Winter Weather Advisory | ALY | Fulton, Herkimer | 29 hr |
Nearby
Winter Storm Warnings in New York, 2024Every winter storm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.